Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 444, NWS Louisville, KY

September 26, 2011Bullitt County, Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 26, 2011, 1:02 AM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2011, 1:02 AM EDT (05:02 UTC)
Expired
Sep 26, 2011, 1:30 AM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bullitt County, KY, Jefferson County, KY

The radar

The Louisville radar (KLVX), 41 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 1:04 AM EDTTSTM WND DMGOkolona, KYTHREE TREES UPROOTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS53 KLMK 260502
SVRLMK
KYC029-111-260530-
/O.NEW.KLMK.SV.W.0444.110926T0502Z-110926T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 AM EDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 130 AM EDT

* AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS   
  UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING    
  FROM LOUISVILLE INTERNATIONAL AIRPORT TO SHEPHERDSVILLE...MOVING   
  NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  OKOLONA...
  LYNDON...
  JEFFERSONTOWN...
  FERN CREEK...
  THIXTON...
  ROUTT AND WHITFIELD...
  FISHERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3829 8547 3827 8541 3825 8541 3810 8543
      3796 8576 3805 8576 3817 8579 3834 8556
TIME...MOT...LOC 0502Z 223DEG 44KT 3820 8568 3813 8565
          3804 8567
WIND...HAIL 60MPH <.50IN

$$

AL
2 follow-up statements
972 
WWUS53 KLMK 260517
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 AM EDT MON SEP 26 2011

KYC029-260526-
/O.CAN.KLMK.SV.W.0444.000000T0000Z-110926T0530Z/
BULLITT KY-
117 AM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BULLITT COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTH OUT OF THE 
COUNTY.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3829 8547 3828 8543 3826 8541 3812 8543
      3809 8549 3808 8564 3823 8566 3834 8556
TIME...MOT...LOC 0516Z 226DEG 43KT 3830 8552 3823 8549
          3814 8551

$$

KYC111-260530-
/O.CON.KLMK.SV.W.0444.000000T0000Z-110926T0530Z/
JEFFERSON KY-
117 AM EDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR EASTERN JEFFERSON COUNTY...

AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
ANCHORAGE TO MIDDLETOWN TO THIXTON...MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...

  MIDDLETOWN...
  FISHERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3829 8547 3828 8543 3826 8541 3812 8543
      3809 8549 3808 8564 3823 8566 3834 8556
TIME...MOT...LOC 0516Z 226DEG 43KT 3830 8552 3823 8549
          3814 8551
WIND...HAIL 60MPH <.50IN

$$

AL
242 
WWUS53 KLMK 260527
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 AM EDT MON SEP 26 2011

KYC111-260537-
/O.EXP.KLMK.SV.W.0444.000000T0000Z-110926T0530Z/
JEFFERSON KY-
127 AM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON COUNTY WILL
EXPIRE AT 130 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY 
AND WEAKENED...THUS ARE NO LONGER SEVERE. HOWEVER STRONG STORMS 
REMAIN IN THE AREA.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3829 8547 3828 8543 3826 8541 3812 8543
      3809 8549 3808 8564 3823 8566 3834 8556
TIME...MOT...LOC 0527Z 226DEG 43KT 3839 8540 3832 8537
          3823 8539

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:59 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 25, 9:59 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT SUN SEP 25 2011

...MESOSCALE UPDATE...

HAD A CELL BRIEFLY BEEF UP OVER THE NORTHWEST FORECAST AREA OVER THE
LAST COUPLE OF HOURS...FORMING WHAT APPEARED TO BE A BOW ECHO. THIS
CELL APPARENTLY ONLY PRODUCED A 50 MPH WIND GUST NEAR LINCOLN CITY
IN AND WEAKER REPORTS. HAVE HAD NO OTHER STRONGER REPORTS AT THIS
TIME.

NOW HOWEVER THE FOCUS WILL SHIFT SOUTHWEST AS SEVERAL ROTATING CELLS
ARE MOVING TOWARD OUR SOUTHWEST FORECAST AREA. THESE CELLS ARE MORE
IN THE WARM SECTOR AHEAD OF A SURFACE MESO-LOW LOCATED WEST OF KCKV.
SPC MESOANALYSIS INDICATES NEGATIVE LI/S...LOW LCL/S...AND HIGH
EFFECTIVE HELICITIES ALL INDICATE THAT A TORNADIC THREAT IS POSSIBLE
ALONG OUR BORDER COUNTIES WITH TENNESSEE. ONE GOOD THING IS THAT THE
SHEAR IS INDICATED AS MORE UNIDIRECTIONAL ON THE KHPX RADAR...SO
WILL CONTINUE TO MONITOR FOR THE STRENGTH OF THE ROTATIONS.

.SHORT TERM (TONIGHT AND MONDAY)...

THE CENTER OF THE PERSISTENT CUTOFF LOW CAN BE SEEN IN WATER VAPOR
IMAGERY CURRENTLY OVER NORTHERN IL/EASTERN IA. THIS WILL CONTINUE TO
WOBBLE AROUND THAT AREA THROUGH THE SHORT TERM. A SURFACE LOW IS
CURRENTLY OVER SE ARKANSAS AND THIS WILL MOVE TO THE NORTHEAST
TONIGHT INTO WESTERN KY...THEN SOUTHERN INDIANA AND WILL EVENTUALLY
ROTATE BACK INTO NORTHERN ILLINOIS. THIS SYSTEM WILL SWING A COLD
FRONT THROUGH THE FORECAST AREA OVERNIGHT.

SHOWERS HAVE BEEN ONGOING ACROSS PORTIONS OF SOUTHERN INDIANA
THROUGH THE DAY TODAY. THIS WILL CONTINUE THROUGH THIS AFTERNOON.
ADDITIONALLY...LIGHT SHOWERS WITH SOME EMBEDDED THUNDERSTORMS WILL
MOVE INTO WEST CENTRAL KENTUCKY OVER THE NEXT FEW HOURS.
HOWEVER...THE MAIN LINE WITH HEAVIER RAINS LOOKS LIKE IT WILL MOVE
INTO THE AREA AROUND 01-03Z TONIGHT. THIS LINE WILL SLOWLY TRACK
ACROSS THE FORECAST AREA OVERNIGHT. IT DOES LOOK LIKE IT WILL WEAKEN
SOMEWHAT AS IT MOVES EAST WITH LIGHTER RAINS EXPECTED OVER THE
EASTERN PORTION OF THE FORECAST AREA. THE HIGHEST RAINFALL AMOUNTS
THEREFORE WILL BE IN THE FAR WESTERN PORTION OF THE AREA WHERE UP TO
TWO INCHES OF RAIN WILL BE POSSIBLE. IN THE EAST UP TO AN INCH OF
RAIN WILL BE POSSIBLE WITH 1-1.5 INCHES FOR AREAS IN BETWEEN. THOUGH
FLASH FLOODING IS NOT EXPECTED WITH THESE RAINS SOME PONDING OF
WATER AND QUICK RISES ON SMALL STREAMS MAY OCCUR.

AS TO THUNDERSTORMS...THIS SYSTEM WILL HAVE LITTLE TO NO INSTABILITY
WITH IT AND WHAT LITTLE INSTABILITY THERE IS IS ELEVATED.
HOWEVER...A STRONG LOW LEVEL JET WILL DEVELOP OVERNIGHT. WINDS AT
850 MB WILL INCREASE TO 60+ KNOTS WHILE WINDS AT 2 KFT WILL INCREASE
TO 45-50 KT. SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE WITH THE RAIN.
IF THEY ARE ABLE TO MIX THE LOW LEVEL WINDS DOWN THERE COULD BE SOME
ISOLATED DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

THE RAIN WILL END FROM WEST TO EAST TOMORROW WITH DRIER AIR
FILTERING IN. SKIES WILL BECOME PARTLY CLOUDY. TEMPERATURES WILL TOP
OUT IN THE LOWER 70S.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

THE UPPER LOW THAT WE HAVE BEEN TALKING ABOUT FOR A WHILE NOW WILL
BE CENTERED OVER NORTHERN ILLINOIS AT THE START OF THE LONG TERM
PERIOD. IT IS EXPECTED TO DRIFT INTO LOWER MICHIGAN BY WEDNESDAY
MORNING AND THEN ON INTO ONTARIO...EVENTUALLY GETTING ABSORBED BY A
DEEP UPPER TROF SWINGING THROUGH SOUTHEAST CANADA LATE THIS WEEK. AS
THE LOW SLOWLY DEPARTS OUR RAIN CHANCES WILL DEPART WITH IT. FOR NOW
IT APPEARS THAT SOME PATCHY LIGHT RAIN WILL STILL BE
POSSIBLE...PARTICULARLY IN SOUTHERN INDIANA AND NORTHERN
KENTUCKY...THROUGH TUESDAY NIGHT. THE BEST CHANCES BY FAR WILL BE
MONDAY NIGHT BUT EVEN THEN GENERAL RAINFALL AMOUNTS LOOK TO BE ON
THE ORDER OF A TENTH OF AN INCH OR LESS.

SURFACE HIGH PRESSURE TRAVELING ALONG THE U.S./CANADA BORDER
WEDNESDAY THROUGH FRIDAY WILL TURN SOUTHEAST INTO THE OHIO VALLEY
FOR THE WEEKEND...GIVING US DEEP BLUE SKIES AND CRISP AUTUMN
TEMPERATURES FOR THE FIRST TWO DAYS OF OCTOBER.

FOR THE WORK WEEK HIGHS WILL GENERALLY BE IN THE 70S WITH THE
EXCEPTION OF THURSDAY WHEN THE LOW WILL HAVE MOVED FAR ENOUGH TO THE
NORTHEAST BUT THE CANADIAN HIGH COMING IN FROM THE NORTHWEST WON/T
BE TOO CLOSE YET AND TEMPERATURES MAY BE ABLE TO GET INTO THE LOWER
80S. HIGHS OVER THE WEEKEND WILL BE A FEW DEGREES EITHER SIDE OF 70.
LOWS WILL BE IN THE 50S DURING THE WORK WEEK AND THE 40S THIS
WEEKEND. THERE IS A POSSIBILITY OF A FEW OF THE USUAL COLD SPOTS
DIPPING SLIGHTLY INTO THE UPPER 30S BY SUNDAY MORNING OR MONDAY
MORNING IF THAT CANADIAN HIGH COMES RIGHT OVERHEAD.

&&

.AVIATION (00Z TAF ISSUANCE)...

FIRST OFF...NORTH/NORTHWESTERLY WINDS AT KSDF APPEAR TO BE RELATED
TO A WARM FRONT THAT SET UP NORTHEAST OF THE LOW PRESSURE DEVELOPING
NEAR THE MISSOURI BOOTHEEL. THIS FRONT WAS ENHANCED BY TEMPERATURE
DIFFERENCES OVER THE REGION...WHICH WITH SUNSET AND A STRENGTHENING
SOUTHERLY FLOW SHOULD WEAKEN OVER THE NEXT COUPLE OF HOURS.

AS FOR THE RAIN EVENT...THE HEAVIER RAINS ARE JUST WEST OF THE TAF
SITES AT THIS TIME. HAVE SOME ISOLATED EMBEDDED STORMS. BEST TIMING
FOR ONSET OF STORMS OVERNIGHT WILL BE 03-10Z AT KSDF AND KBWG AND A
LITTLE LATER AT KLEX. FOR NOW HAVE PREVAILING NEAR MVFR CONDITIONS
DURING THOSE PERIODS WITH SOME SLIGHTLY STRONGER GUSTS. MAY HAVE
BRIEF PERIODS OF IFR VSBY/S AS THE HEAVIER RAINS MOVE QUICKLY
THROUGH. FLOW ALOFT WILL BE STRONG FROM THE SOUTH SO HAVE LLWS IN
THE FORECASTS FOR THE OVERNIGHT HOURS.

CONDITIONS SHOULD IMPROVE RAPIDLY MONDAY MORNING AS DRIER AIR WRAPS
AROUND THE SLOW-MOVING UPPER LOW NOW CENTERED OVER EASTERN IOWA.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......RJS
SHORT TERM.....EER
LONG TERM......13
AVIATION.......RJS
Hazardous weather outlook, Sep 25, 3:39 PM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT SUN SEP 25 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
339 PM EDT SUN SEP 25 2011 /239 PM CDT SUN SEP 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL
OVERSPREAD THE AREA FROM WEST TO EAST THIS EVENING. ANY
THUNDERSTORMS WILL HAVE GUSTY WINDS AND DANGEROUS LIGHTNING.

HEAVY RAIN UP TO 2 INCHES IS POSSIBLE ACROSS SOUTHWESTERN INDIANA
AND WEST CENTRAL KENTUCKY. WHILE THIS AMOUNT OF RAIN IS NOT
EXPECTED TO BRING ANY FLOODING...SOME RAPID RISES ACROSS SMALL
STREAMS AND PONDING OF WATER ON ROADWAYS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MID DAY
MONDAY. ANY THUNDERSTORM WILL HAVE GUSTY WINDS AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

EER

In the hours before

Special weather statement, Sep 25, 8:27 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM EDT SUN SEP 25 2011

INZ089-260100-
PERRY-
727 PM CDT SUN SEP 25 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS NEARING WESTERN PERRY COUNTY INDIANA...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GRANDVIEW...AND MOVING NORTHEAST
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ADYEVILLE...
  BRISTOW AND SASSAFRAS...
  CELINA AND APALONA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8680 3801 8678 3808 8678 3810 8677
      3811 8681 3818 8681 3820 8680 3826 8666
      3826 8663 3807 8650 3798 8679 3800 8681
TIME...MOT...LOC 0027Z 240DEG 37KT 3804 8696

RS
Special weather statement, Sep 25, 9:13 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT SUN SEP 25 2011

INZ076-077-084-090-260145-
CRAWFORD-HARRISON-ORANGE-WASHINGTON-
913 PM EDT SUN SEP 25 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLISH...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  VALEENE AND PINE VALLEY...
  REGO AND HARDINSBURG...
  MILLERSBURG AND MAHAN CROSSING...
  ROSEBUD AND LIVONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3846 8599 3843 8600 3824 8654 3838 8665
      3869 8633 3869 8631 3871 8631 3877 8626
TIME...MOT...LOC 0113Z 227DEG 44KT 3837 8647

RS
Special weather statement, Sep 25, 9:44 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT SUN SEP 25 2011

KYZ023-024-026-027-061-070-071-260230-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-WARREN-
844 PM CDT SUN SEP 25 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MASONVILLE TO GUTHRIE...AND MOVING NORTHEAST AT 50 MPH. THESE STORMS
HAVE SHOW WEAK ROTATION AND HAVE PRODUCED 40 MPH WINDS. THESE STORMS
WILL CROSS OHIO...BUTLER...AND NORTHERN LOGAN COUNTIES THROUGH 930
PM CDT.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  HARTFORD...
  BEECHLAND AND WOLF LICK...
  HIGHVIEW AND WYSOX...
  MOUNT PLEASANT AND TURNERTOWN...
  SUGAR GROVE AND YOUNGTOWN...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3752 8708 3764 8695 3767 8683 3771 8686
      3782 8651 3706 8650 3667 8706 3706 8706
      3708 8692 3712 8690 3715 8693 3722 8691
      3727 8699 3735 8702 3736 8709
TIME...MOT...LOC 0143Z 231DEG 62KT 3763 8708 3667 8707

JSD
Special weather statement, Sep 26, 12:54 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM EDT MON SEP 26 2011

KYZ029>031-260545-
BULLITT-JEFFERSON-OLDHAM-
1254 AM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PROSPECT...TO
OKOLONA...AND TO SHEPHERDSVILLE...MOVING NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 30
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  OKOLONA...
  LYNDON...
  LOUISVILLE...
  SOLITUDE AND RIVER BLUFF...
  MOUNT WASHINGTON AND HUNTERS HOLLOW...
  WHITFIELD AND THIXTON...
  ROUTT AND ORCHARD GRASS HILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3851 8535 3840 8532 3836 8529 3831 8533
      3829 8546 3826 8541 3823 8541 3811 8543
      3809 8547 3801 8551 3798 8550 3793 8555
      3789 8581 3795 8587 3794 8589 3827 8576
      3830 8567 3842 8562
TIME...MOT...LOC 0454Z 217DEG 44KT 3840 8565 3818 8569
          3800 8580

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 9:44 PM EDTSpecial Weather StatementLMKButler, Logan, Ohio46 min
Sep 25, 10:12 PM EDTTornado WarningLMKButler, Logan, Warren33 min
Sep 25, 10:12 PM EDTTornado WarningLMKButler, Grayson, Ohio18 min
Sep 25, 10:37 PM EDTTornado WarningLMKButler, Edmonson, Grayson23 min
Sep 25, 11:03 PM EDTTornado WarningLMKGrayson27 min
Sep 25, 11:26 PM EDTTornado WarningLMKGrayson19 min
Sep 26, 12:54 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Oldham51 min
Sep 26, 1:02 AM EDTAreal Flood AdvisoryLMKJefferson, Oldham118 min
Sep 26, 1:36 AM EDTSpecial Weather StatementLMKJefferson, Meade24 min
Sep 26, 2:26 AM EDTFlash Flood WarningLMKJefferson, Meade, Oldham5 hr
Sep 26, 6:18 AM EDTTornado WarningLMKBoyle, Garrard, Jessamine, Mercer, Woodford27 min
Sep 26, 6:33 AM EDTTornado WarningLMKCasey, Lincoln27 min
Sep 26, 7:22 AM EDTSpecial Weather StatementLMKClark23 min
Sep 26, 7:24 AM EDTSpecial Weather StatementLMKGarrard21 min
Sep 26, 7:47 AM EDTSpecial Weather StatementLMKClark, Garrard, Lincoln, Madison43 min
Sep 26, 7:48 AM EDTSpecial Weather StatementLMKClark, Garrard, Lincoln, Madison42 min
Sep 26, 8:17 AM EDTTornado WarningLMKClark13 min
Sep 26, 8:28 AM EDTSpecial Weather StatementLMKClark, Madison32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.